Kansas, 2013

Winter Storm in Kansas, February 20 to 21, 2013

February 20 to 21, 2013 · NWS DDC · 27 events in 25 counties and zones

The most significant winter storm for the 2012-2013 season hit Southwestern Kansas Wednesday and Thursday, February 20th and 21st. Early on the morning of February 20th, the first of two significant upper level PVA anomalies moved across western Kansas, bringing a round of snow from 1 to 6 inches to eastern counties.

Where it happened

Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

The most significant winter storm for the 2012-2013 season hit Southwestern Kansas Wednesday and Thursday, February 20th and 21st. Early on the morning of February 20th, the first of two significant upper level PVA anomalies moved across western Kansas, bringing a round of snow from 1 to 6 inches to eastern counties. By afternoon there was a 25 to 50 mile wide swath of more than 6 inches of snow from northwest Ness County southeast to the border of Comanche and Barber Counties with the Oklahoma border. A second PVA anomaly approached from New Mexico and produced another round of heavy snow, strong winds, and resultant blizzard conditions. By the time this second upper level storm exited into Central Kansas during the evening on the 2st, there was from 18 to 21 inches of snowfall across eastern Ellis, most of Rush and northern Pawnee Counties. From 14 to 15 inches of snow fell east of a line from near Ellis in Ellis County to near Ness City in Ness County, to just northeast Garden City in Finney County, to near Meade in Meade County to near Liberal in Seward County. Amounts of 6 inches or more fell east of a line from northern Kearny County to southwestern Finney County to extreme southeastern Morton County. Less than 3 inches fell west of the six inch area. In addition to the large snowfall amounts, many reports of whiteout blizzard conditions were received, as well as numerous road closures, mainly east of Highway 283. In addition, the strong northeast surface winds of 30 to 40 mph resulted in blowing and drifting snow, with snow drifts as large as 10 to 15 feet reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Feb 20, 5:47 AM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 20, 5:47 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
547 AM CST WED FEB 20 2013

...UPDATED FOR AVIATION SECTION...

.SYNOPSIS...
ISSUED AT 336 AM CST WED FEB 20 2013

THE WINTER STORM IS ON TRACK THIS MORNING. THE MAIN PLAYER (A CLOSED
UPPER LEVEL CYCLONE) WAS STILL CENTERED ALONG THE CENTRAL CALIFORNIA
COAST AND WAS MOVING SLOWLY SOUTHEAST TOWARD SOUTHERN CALIFORNIA.
AHEAD OF THE MAIN LOW...A WEAK PERTURBATION WITHIN THE SUBTROPICAL
JET WAS LIFTING NORTHEAST THROUGH NEW MEXICO. THIS LED TO THE
DEVELOPMENT OF PRECIPITATION ACROSS PORTIONS OF EASTERN NEW MEXICO
AND MUCH OF WEST TEXAS/TEXAS PANHANDLE. AT 08Z...THE LEADING EDGE OF
RADAR ECHOES WAS MOVING RAPIDLY INTO SOUTHWEST KANSAS. TEMPERATURES
AS OF 08Z WERE AT OR BELOW 32F NORTHEAST OF A SYRACUSE TO SUBLETTE
TO MINNEOLA TO PRATT LINE.  DEWPOINT TEMPERATURES WERE STILL IN THE
MID TO UPPER TEENS OVER A GOOD PORTION OF SOUTHWEST KANSAS...AND THE
5 TO 10F RANGE ACROSS CENTRAL KANSAS...TO AS FAR WEST AS HAYS AND
HILL CITY.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 336 AM CST WED FEB 20 2013

THE ENTIRE STORM WILL BE COMPROMISED OF TWO SUB-EVENTS ACROSS
SOUTHWEST KANSAS. THE FIRST OF THESE SMALLER EVENTS IS JUST NOW
GETTING UNDERWAY AS OF 0830Z AS LIGHT SNOW WAS JUST BEING REPORTED
FOR THE FIRST TIME AT GUYMON, OK AND HUGOTON, KS.  THIS AREA OF
PRECIPITATION SEEMED TO BE FOCUSED ON A NORTHWEST TO SOUTHEAST
ORIENTED AXIS OF WEAK TO MODERATE CONVERGENCE AT 700MB...TIED TO A
LEAD SHORTWAVE TROUGH EMBEDDED IN THE SUBTROPICAL FLOW. SHORT TERM
HIGH RESOLUTION MODELS AND EVEN THE GLOBAL MODELS INDICATE A BROAD 2
TO 4 INCH ACCUMULATION OF SNOW THROUGH THE MID AFTERNOON HOURS. THIS
NORTHWEST TO SOUTHEAST ORIENTED AXIS OF CONVERGENCE AND WEAK
DEFORMATION WILL LIFT NORTHWARD THROUGH THE DAY. FURTHER SATURATION
WILL OCCUR AROUND 700MB INTO THE NORTHERN TEXAS PANHANDLE WITH
ADDITIONAL AREAS OF LIGHT SNOW DEVELOPING IN THE SATURATED 800-700MB
LAYER. EXCEPT FOR THE FAR SOUTHWEST COUNTIES...PRETTY MUCH ALL OF
THE REMAINDER OF SOUTHWEST, WEST CENTRAL, AND SOUTH CENTRAL COUNTIES
SHOULD SEE SNOW AS THE PRECIPITATION TYPE WITH PRETTY MUCH ALL
FORECAST SOUNDINGS SHOWING WEB BULB TEMPERATURES BELOW ZERO.  IN
WEAKER PRECIPITATION AREAS, SOME SLEET WILL BE MIXED IN...BUT AN
OVERLAY OF MODEL SIMULATED REFLECTIVITY AND 500-3000M LAYER MAX
TEMPERATURE SUGGESTS A RAPID COOLING OF TEMPERATURES (DUE TO
WET-BULBING) TO SUGGEST ALL SNOW IN ALL OF THE MODERATE TO HEAVY
PRECIPITATION AREAS THIS AFTERNOON AND EVENING.  WILL GO AHEAD AND
CONTINUE TO CARRY A SLIGHT CHANCE FOR SLEET ALONG THE OKLAHOMA
BORDER GIVEN THE PROXIMITY TO WARMER AIR IN THE 800-750MB LAYER.

WILL CONTINUE WITH THE AREAS OF FREEZING DRIZZLE...BUT EVEN THIS
THREAT IS LOOKING LESS OF A CONCERN GIVEN THE EXTENDED DURATION OF
SATURATION OR NEAR SATURATION IN THE -10C OR COLDER MID LEVELS OF
THE TROPOSPHERE ACTIVATING ICE NUCLEI. THE MAIN UPPER LOW WILL BE
MOVING INTO CENTRAL/SOUTHERN NEW MEXICO LATE TONIGHT. AS THIS IS
HAPPENING...ABUNDANT GULF OF MEXICO MOISTURE WILL BECOME INFUSED
INTO THE CYCLONE AND MUCH HEAVIER PRECIPITATION WILL RESULT ACROSS
THE TEXAS PANHANDLE.  AS THE 500-700MB FLOW BECOMES MORE
SOUTH-TO-NORTH...THIS HEAVY PRECIPITATION WILL MOVE DUE NORTH INTO
MUCH OF SOUTHWEST KANSAS. THE SNOWFALL RATES WILL BE GREATEST DURING
THE OVERNIGHT HOURS AS THE 500-700MB LOW CENTERS DEEPEN. THERE WILL
BE A 3 TO 5 HOUR PERIOD OVERNIGHT WHEN SUSTAINED SNOWFALL RATES OF
ONE TO PERHAPS TWO INCH PER HOUR WILL OCCUR...PARTICULARLY WEST OF A
GARDEN CITY TO LIBERAL LINE.  THE LARGE AREA OF LATENT HEAT RELEASE
WILL ACCELERATE THE DEEPENING PROCESS OF THE MID LEVEL CYCLONE.  THE
GLOBAL MODELS ALL TAKE THE 700MB LOW CENTER FROM NEAR DALHART, TX
NORTHEAST ACROSS DODGE CITY TO CONCORDIA.  ALONG AND IMMEDIATELY
NORTH OF THE 700MB LOW TRACK...THE FRONTOGENESIS WILL BE MAXIMIZED.
THE VERY HEAVIEST OF SNOWFALL AMOUNTS WILL MOST LIKELY OCCUR ROUGHLY
30 MILES NORTH OF THE 700MB LOW TRACK.  RIGHT NOW...THIS WOULD SEEM
TO FAVOR THE AREA FROM ROUGHLY SUBLETTE TO CIMARRON TO NESS
CITY-JETMORE...AND POINTS NORTHEAST FROM THERE.  THE LATEST OFFICIAL
STORM TOTAL SNOWFALL FORECAST WILL NEARLY PARALLEL THE SREF ENSEMBLE
MEAN PREDICTION...WHICH INCLUDES 14 INCHES AT DODGE CITY AND 16
INCHES AT HAYS.  THE LOWEST STORM TOTAL AMOUNTS ARE EXPECTED TO BE
RIGHT ALONG THE COLORADO BORDER WHERE 5 TO 8 INCHES IS EXPECTED.
THE STORM WILL PULL AWAY FROM THE REGION EARLY TO MID AFTERNOON
THURSDAY...USING THE ECMWF, UKMET, AND GFS AS GUIDANCE.

TO PUT THIS STORM INTO PERSPECTIVE...THE LAST TIME DODGE CITY
RECORDED 12 INCHES OF SNOW FROM ONE STORM WAS THE MARCH 2009
BLIZZARD (12.6 INCHES). YOU HAVE TO GO BACK TO 1999 TO FIND THE LAST
15-INCH SNOWSTORM, WHICH WAS 15.7 INCHES (MARCH 12-13, 1999). A
15-INCH SNOWSTORM IS ABOUT A ONCE IN A 15 YEAR EVENT AT DODGE CITY.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 336 AM CST WED FEB 20 2013

AN ACTIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD WITH AT
LEAST 2 MORE CHANCES FOR SNOW IN AND AROUND SOUTHWEST KANSAS.

THE CYCLONE THAT WILL BRING A MAJOR WINTER STORM TO ALL OF WESTERN
AND CENTRAL KANSAS WILL LIFT NORTHEAST INTO THE UPPER MIDWEST
THURSDAY NIGHT INTO FRIDAY.  THIS WILL LEAVE SOUTHWEST KANSAS UNDER
IMMEDIATE SHORTWAVE UPPER RIDGING, SUBSIDENCE, AND VERY DEEP SNOW
COVER ACROSS MOST OF THE AREA. IT DOES NOT APPEAR SURFACE WINDS WILL
GO COMPLETELY LIGHT FROM AND EXTREMELY STRONG SURFACE HIGH, BUT
RATHER A MODERATE SURFACE HIGH DEVELOPS JUST SOUTH ACROSS OKLAHOMA
AND SURFACE WINDS COULD REMAIN GENERALLY LIGHT TO MODERATE WITH SUCH
A PATTERN. STILL COLD TEMPERATURES ARE EXPECTED WITH A DRY
ATMOSPHERE TO RADIATE THROUGH, DEEP FRESH SNOWPACK THAT WILL IMPEDE
WARMING ON FRIDAY AND SATURDAY. WE USED THE LATEST 00 NAM RUN FOR
THURSDAY NIGHT/FRIDAY MORNING'S LOW TEMPERATURES AS IT APPEARED TO
CAPTURE BEST A WIDESPREAD HOMOGENEOUS COLD AIRMASS, WITH
TEMPERATURES IN THE LOW SINGLE DIGITS OR AROUND 0. TEMPERATURES FOR
FRIDAY INTO SATURDAY WERE HEDGED COLDER AS WELL AS THE MODELS
PROBABLY DO NOT HAVE A VERY GOOD HANDLE JUST YET ON THE LOW LEVEL
HEAT BUDGET.

FOLLOWING THE EXIT OF THE STORM SYSTEM, THE CENTRAL AND SOUTHERN
HIGH PLAINS WILL BECOME UNDER THE INFLUENCE OF STRONG
QG-FRONTOGENESIS NEAR THE LEFT REAR QUADRANT OF THE UPPER JET STREAK
EXITING  THE SOUTHERN  PLAINS. THE GFS AND ECMWF BOTH SPREAD
PRECIPITATION ACROSS SOUTHEAST COLORADO/SW KANSAS AND THE PANHANDLES
SATURDAY NIGHT OR EARLY SUNDAY. FROM THE THERMODYNAMIC PROFILES IT
WOULD APPEAR A LIGHT DUSTING OF SNOW IS POSSIBLE FROM ABOUT SYRACUSE
TO LIBERAL AND POINTS WESTWARD.

ANOTHER DYNAMIC LOW WILL AFFECT THE CENTRAL PLAINS ONCE AGAIN BY
SUNDAY NIGHT AND MONDAY. THE GFS AND ECMWF AT THIS TIME ARE
DISPLAYING SOME MAJOR DIFFERENCES WITH THE TRACKING PATH OF THE MID
LEVEL CYCLONE.  INTERESTINGLY, THE ECMWF SOLUTION AT THIS TIME WOULD
PRODUCE ANOTHER VERY SIGNIFICANT SNOWSTORM, AND PROBABLY WITH MUCH
HIGHER WINDS CREATING HIGH IMPACT VISIBILITY PROBLEMS AND BLOWING AND
DRIFTING. THE GFS MODELS FATHER NORTH SOLUTION WOULD GENERALLY MEAN
THE AXIS OF SNOW WOULD BE FARTHER NORTH, WITH MOST OF SOUTHWEST AND
CENTRAL KANSAS IN THE DRY SLOT SECTION.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 546 AM CST WED FEB 20 2013

DETERIORATING CEILINGS WILL LIKELY NOT IMPROVE THROUGH THE TAF
PERIOD AS A WINTER STORM APPROACHES WESTERN KANSAS. LIGHT SNOW WILL
DIMINISH LATER IN THE DAY AND EARLY EVENING, ALLOWING VISIBILITIES
TO IMPROVE OVER THE IFR CATEGORY, BUT LIFR STRATUS WILL REMAIN AS
THE SYSTEM MATURES. VISIBILITY WILL DETERIORATE RAPIDLY BY MIDNIGHT
ACROSS THE ENTIRE AREA AS MORE WARM CONVEYOR BELT SNOW OVERSPREADS
THE AREA AND HEAVY SNOW BANDING ORGANIZES THROUGH THE REST OF NIGHT
INTO THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  30  25  26   1 / 100 100 100  20
GCK  31  23  25   2 / 100 100 100  20
EHA  39  24  26  13 / 100 100 100  10
LBL  35  25  27  10 / 100 100 100  10
HYS  26  21  23  -1 / 100 100 100  30
P28  29  29  29   3 / 100 100 100  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 PM CST /5 PM MST/ THURSDAY FOR
KSZ030-031-043>046-061>066-074>081-084>090.

&&

SYNOPSIS...UMSCHEID
SHORT TERM...UMSCHEID
LONG TERM...RUSSELL
AVIATION...RUSSELL
Hazardous weather outlook, Feb 20, 4:39 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
439 AM CST WED FEB 20 2013

KSZ030-031-043>046-061>066-074>081-084>090-211045-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
439 AM CST WED FEB 20 2013 /339 AM MST WED FEB 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SNOW ACCUMULATIONS OF AROUND TWO INCHES ARE POSSIBLE BY LATE THIS
MORNING ACROSS A MOST OF SOUTHWEST AND CENTRAL KANSAS. THE LIGHT SNOW
WILL REDUCE VISIBILITY TO AS LOW A 1/2 MILE THROUGH THE MORNING
AND EARLY AFTERNOON. ROADS MAY BECOME SLICK DUE TO SNOW COMPACTION.

A WINTER STORM WARNING IS IN EFFECT FROM 3 PM CST TODAY, UNTIL
THURSDAY AFTERNOON. PLEASE SEE THE WINTER STORM WARNING STATEMENT
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WINTER STORM WILL IMPACT THE CENTRAL PLAINS SUNDAY NIGHT
AND MONDAY. IT IS TOO EARLY TO TELL IF SOUTHWEST AND CENTRAL
KANSAS WILL BE IMPACTED WITH WINTER PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT, HOWEVER
SNOWFALL REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE ARE
APPRECIATED.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

RUSSELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

27 winter storm. Local standard time, as filed.

Winter Storm, Barber

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Barber forecast zone
Reported by
Trained Spotter
Coordinates
37.229, -98.685 (the zone’s center; the record gives no point)

Winter Storm, Clark

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Clark forecast zone
Reported by
Trained Spotter
Coordinates
37.236, -99.820 (the zone’s center; the record gives no point)

Winter Storm, Clark

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Clark forecast zone
Reported by
Trained Spotter
Coordinates
37.236, -99.820 (the zone’s center; the record gives no point)

Winter Storm, Comanche

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Comanche forecast zone
Reported by
Trained Spotter
Coordinates
37.191, -99.272 (the zone’s center; the record gives no point)

Winter Storm, Comanche

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Comanche forecast zone
Reported by
Trained Spotter
Coordinates
37.191, -99.272 (the zone’s center; the record gives no point)

Winter Storm, Edwards

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Edwards forecast zone
Reported by
Trained Spotter
Coordinates
37.888, -99.312 (the zone’s center; the record gives no point)

Winter Storm, Ellis

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Ellis forecast zone
Reported by
Trained Spotter
Coordinates
38.915, -99.317 (the zone’s center; the record gives no point)

Winter Storm, Finney

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Finney forecast zone
Reported by
Trained Spotter
Coordinates
38.044, -100.737 (the zone’s center; the record gives no point)

Winter Storm, Ford

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Ford forecast zone
Reported by
Trained Spotter
Coordinates
37.692, -99.888 (the zone’s center; the record gives no point)

Winter Storm, Grant

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Grant forecast zone
Reported by
Trained Spotter
Coordinates
37.562, -101.308 (the zone’s center; the record gives no point)

Winter Storm, Gray

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Gray forecast zone
Reported by
Trained Spotter
Coordinates
37.738, -100.438 (the zone’s center; the record gives no point)

Winter Storm, Haskell

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Haskell forecast zone
Reported by
Trained Spotter
Coordinates
37.562, -100.871 (the zone’s center; the record gives no point)

Winter Storm, Hodgeman

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Hodgeman forecast zone
Reported by
Trained Spotter
Coordinates
38.088, -99.898 (the zone’s center; the record gives no point)

Winter Storm, Kearny

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Kearny forecast zone
Reported by
Trained Spotter
Coordinates
38.000, -101.320 (the zone’s center; the record gives no point)

Winter Storm, Kiowa

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Kiowa forecast zone
Reported by
Trained Spotter
Coordinates
37.558, -99.286 (the zone’s center; the record gives no point)

Winter Storm, Lane

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Lane forecast zone
Reported by
Trained Spotter
Coordinates
38.481, -100.466 (the zone’s center; the record gives no point)

Winter Storm, Meade

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Meade forecast zone
Reported by
Trained Spotter
Coordinates
37.238, -100.366 (the zone’s center; the record gives no point)

Winter Storm, Morton

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Morton forecast zone
Reported by
Trained Spotter
Coordinates
37.191, -101.799 (the zone’s center; the record gives no point)

Winter Storm, Ness

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Ness forecast zone
Reported by
Trained Spotter
Coordinates
38.479, -99.916 (the zone’s center; the record gives no point)

Winter Storm, Pawnee

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Pawnee forecast zone
Reported by
Trained Spotter
Coordinates
38.181, -99.237 (the zone’s center; the record gives no point)

Winter Storm, Pratt

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Pratt forecast zone
Reported by
Trained Spotter
Coordinates
37.648, -98.740 (the zone’s center; the record gives no point)

Winter Storm, Rush

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Rush forecast zone
Reported by
Trained Spotter
Coordinates
38.523, -99.309 (the zone’s center; the record gives no point)

Winter Storm, Scott

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Scott forecast zone
Reported by
Trained Spotter
Coordinates
38.482, -100.907 (the zone’s center; the record gives no point)

Winter Storm, Seward

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Seward forecast zone
Reported by
Trained Spotter
Coordinates
37.193, -100.851 (the zone’s center; the record gives no point)

Winter Storm, Stafford

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Stafford forecast zone
Reported by
Trained Spotter
Coordinates
38.031, -98.717 (the zone’s center; the record gives no point)

Winter Storm, Stevens

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Stevens forecast zone
Reported by
Trained Spotter
Coordinates
37.192, -101.312 (the zone’s center; the record gives no point)

Winter Storm, Trego

When
February 20, 9:00 AM CST to February 21, 9:00 PM CST
Where
Trego forecast zone
Reported by
Trained Spotter
Coordinates
38.914, -99.873 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438314, 438315, 438316, 438317, 438318, 438319, 438320, 438321, 438322, 438323, 438324, 438325, 438326, 438327, 438328, 438329, 438330, 438331, 438332, 438333, 438334, 438335, 438336, 438337, 438338, 438339, 438340.